Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jun 13, 2012, 8:49 PM EDT for Hampton County, South Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2012, 8:49 PM EDT (00:49 UTC)
- Expired
- Jun 13, 2012, 9:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, SC
County Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 35 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 945 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
579
WWUS82 KCHS 140049
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
849 PM EDT WED JUN 13 2012
GAZ088-SCZ040-042-140115-
ALLENDALE-HAMPTON-SCREVEN-
849 PM EDT WED JUN 13 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE
AND HAMPTON COUNTIES THROUGH 915 PM EDT...
AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES WEST OF LURAY...MOVING SOUTHWEST AT 20
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LURAY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3264 8137 3272 8151 3282 8154 3289 8136
3282 8121
TIME...MOT...LOC 0049Z 059DEG 18KT 3283 8135
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 13, 7:51 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 13, 7:51 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 751 PM EDT WED JUN 13 2012 .SYNOPSIS... A COLD FRONT WILL PUSH THROUGH THE AREA FROM THE NORTH LATE TONIGHT INTO THURSDAY. DRIER HIGH PRESSURE WILL THEN BUILD INTO THE REGION THURSDAY AND PERSIST INTO THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... THE LAST CLUSTER OF STRONG THUNDERSTORMS IS DISSIPATING ACROSS THE CHARLESTON TRI COUNTY REGION AND COLLETON COUNTY AROUND 00Z. HAVE INDICATED DIMINISHING PRECIPITATION POTENTIAL THROUGH THE REMAINDER OF THE EVENING HOURS ACCORDINGLY...AS DIURNAL HEATING AND INSTABILITY WANE WITH SUNSET. AS AN UPPER TROUGH SHIFTS FARTHER OFFSHORE OVERNIGHT...A COLD FRONT WILL CONTINUE TO PUSH SOUTH OF THE AREA AND ALLOW HIGH PRESSURE TO BUILD FROM THE NORTH. LOWS SHOULD RANGE FROM THE UPPER 60S INLAND TO LOWER TO MID 70S ALONG THE COAST. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... THURSDAY...THE SURFACE TROUGH/WAVE OF LOW PRESSURE AND ASSOCIATED FRONT WILL BE WELL OUT TO SEA BY DAYBREAK...AS A WEDGE OF HIGH PRESSURE BUILDS ALONG THE LEE OF THE APPALACHIANS INTO THE MID ATLANTIC AND SOUTHEAST STATES. THE FORECAST AREA WILL REMAIN LOCATED BETWEEN A BROAD UPPER TROUGH OVER THE ATLANTIC AND RIDGING THAT STRETCHES FROM THE SOUTHERN PLAINS INTO THE OHIO AND TENNESSEE VALLEYS. DEEPEST MOISTURE WILL BE PRESSED SOUTH OF THE AREA WITH THE DEPARTING FRONT/SURFACE TROUGH...SUGGESTING THAT PRECIPITATION COVERAGE WILL BE NOTABLY LESS THAN EARLIER IN THE WEEK. HAVE RETAINED JUST A SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS MAINLY SOUTH OF INTERSTATE 16 IN SOUTHEAST GEORGIA...CLOSEST TO LINGERING MOISTURE AND CONVERGENCE. ALTHOUGH AN ISOLATED THUNDERSTORM COULD INITIATE ALONG THE SEABREEZE FARTHER NORTH...PROBABILITIES ARE LESS THAN 15 PERCENT LACKING DEEPER MOISTURE AND ANY ADDITIONAL FORCING MECHANISMS. DESPITE LESS CLOUD COVERAGE DURING THE AFTERNOON HOURS...EXPECT HIGH TEMPERATURES TO BE A FEW DEGREES COOLER WITHIN NORTHEAST FLOW. LOW TEMPERATURES IN THE MID TO UPPER 60S WILL ALSO BE COOLER THAN PREVIOUS NIGHTS...CONSIDERING LESS LOW LEVEL MOISTURE AND CLEARING SKIES. FRIDAY AND SATURDAY...THE SUBTLE COOLING TREND WILL CONTINUE INTO THE LATE WEEK PERIOD...AS THE ATLANTIC UPPER TROUGH ATTEMPTS TO BUILD WEST OVER THE COASTLINE. LOWERING HEIGHTS ALOFT...COMBINED WITH ENHANCED NORTHEAST FLOW WITHIN A TIGHTENED PRESSURE GRADIENT...WILL SUPPRESS HIGH TEMPERATURES BELOW SEASONAL NORMALS. EXPECT AFTERNOON TEMPERATURES TO PEAK AROUND 84 TO 87 DEGREES AWAY FROM THE LOCALLY COOLER COASTLINE ON FRIDAY...THEN DOWN TO 83 TO 85 DEGREES BY SATURDAY. ALTHOUGH SOME MOISTURE CONVERGENCE OVER THE COASTAL WATERS COULD PRODUCE ISOLATED SHOWERS AND THUNDERSTORMS...LIMITED MOISTURE AND THE LACK OF ANY UPPER LEVEL SUPPORT SUGGESTS RAIN CHANCES OVER LAND AREAS ARE LESS THAN 15 PERCENT. IN FACT...HUMIDITY LEVELS WILL BE NOTICEABLY LOWER...AS DEWPOINTS FALL INTO THE LOWER 60S DURING THE AFTERNOON HOURS BOTH DAYS. THIS LOWER HUMIDITY...ALONG WITH CLEARING SKIES...WILL ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 60S FRIDAY NIGHT. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... THE TROUGH OVER THE ATLANTIC CLOSES OFF BY EARLY NEXT WEEK AND RETROGRADES WEST TOWARD THE MID ATLANTIC COAST THROUGH TUESDAY...BEFORE ITS OPENS UP AND BEGINS TO LIFT OUT TO THE NE WEDNESDAY. AT THE SAME TIME THE SURFACE HIGH PRESSURE WEDGE INLAND THROUGH SUNDAY BEGINS TO WEAKEN MONDAY...AS THE PARENT HIGH MOVES INTO THE ATLANTIC OFF THE NEW ENGLAND STATES. THE SYNOPTIC FLOW WILL GRADUALLY TURN MORE EASTERLY...AND WILL ALLOW FOR AT LEAST SOME RETURN OF MOISTURE. HOWEVER...WITH AN OFFSHORE TRAJECTORY ALOFT ANY MOISTURE WILL BE CONFINED TO THE LOW LEVELS. FOR THAT REASON WE/LL NOT CARRY ANYTHING MORE THAN 20-30 POPS. TEMPS WILL CONTINUE BELOW TYPICAL LEVELS THROUGH THE EXTENDED PERIODS. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... SHOWER/THUNDERSTORM POTENTIAL WILL CONTINUE TO DIMINISH THROUGH THE EVENING. VFR CONDITIONS ARE EXPECTED TO PREVAIL FOR THE REMAINDER OF THE TAF PERIOD...AS DRIER AIR FILTERS INTO THE AREA. THERE IS A LOW CHANCE FOR MVFR CONDITIONS LATE TONIGHT IN LOW CIGS/FOG DUE TO LINGERING LOW-LEVEL MOISTURE...HOWEVER CONFIDENCE IS TOO LOW TO INCLUDE IN THE TAFS AT THIS TIME. NORTHEAST WINDS WILL INCREASE AFTER DAYBREAK THURSDAY...AS HIGH PRESSURE BEGINS TO BUILD FROM THE NORTH. EXTENDED AVIATION OUTLOOK...MOSTLY VFR WEATHER THROUGH SUNDAY. BREEZY CONDITIONS BOTH FRIDAY AND SATURDAY AFTERNOON. && .MARINE... TONIGHT...WINDS WILL BE SHIFTING NORTH/NORTHEAST AND STRENGTHENING AS HIGH PRESSURE BUILDS FROM THE NORTH. CONDITIONS WILL REMAIN BELOW ADVISORY LEVELS. THURSDAY THROUGH SUNDAY...HIGH PRESSURE WILL PROGRESSIVELY BUILD FROM THE NORTH IN THE WAKE OF A DEPARTING TROUGH AND ASSOCIATED FRONT ON THURSDAY. THE PRESSURE GRADIENT WILL STEADILY TIGHTEN BETWEEN THIS INLAND WEDGE OF HIGH PRESSURE AND THE LINGERING TROUGH FAR IN THE ATLANTIC. ALTHOUGH THERE IS SOME DISAGREEMENT AMONG NUMERICAL MODEL SOLUTIONS AS TO THE EXTENT OF SURGING NORTHEAST FLOW AND BUILDING SEAS ...THE ENHANCED GRADIENT COULD BE SUFFICIENT TO SUPPORT AT LEAST MARGINAL SMALL CRAFT ADVISORY CONDITIONS AS EARLY AS THURSDAY NIGHT. LITTLE CHANGE TO THE SURFACE PATTERN SUGGESTS THAT ENHANCED NORTHEAST FLOW COULD CONTINUE INTO THE WEEKEND...ALTHOUGH THE POTENTIAL TO MEET ADVISORY LEVEL CONDITIONS WILL BE LOWER BY SATURDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...79 SHORT TERM...79 LONG TERM... AVIATION...79 MARINE...79
Hazardous weather outlook, Jun 13, 3:51 AM EDT, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 351 AM EDT WED JUN 13 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-141130- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 351 AM EDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 13, 6:00 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 600 PM EDT WED JUN 13 2012 SCZ043-049-132230- COASTAL COLLETON-INLAND COLLETON- 600 PM EDT WED JUN 13 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY THROUGH 630 PM EDT... AT 600 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR THAYER...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... GREEN POND...HENDERSONVILLE...RITTER...WALTERBORO AND WHITE HALL... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. && LAT...LON 3265 8056 3270 8078 3293 8072 3293 8057 TIME...MOT...LOC 2201Z 006DEG 7KT 3288 8063
Special weather statement, Jun 13, 6:15 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
615 PM EDT WED JUN 13 2012
SCZ045-132245-
INLAND BERKELEY-
615 PM EDT WED JUN 13 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 645 PM EDT...
AT 614 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR WILSONS LANDING...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CROSS...EADYTOWN AND EASTERN LAKE MARION...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3351 8003 3324 8007 3327 8029 3330 8026
3336 8024 3339 8025 3340 8023 3344 8023
3346 8015 3348 8016 3350 8013 3350 8010
3351 8008
TIME...MOT...LOC 2215Z 349DEG 7KT 3343 8016Local storm report, Jun 13, 6:54 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 PM EDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND DMG 2 E CHARLESTON NAVAL CO 32.85N 79.91W
06/13/2012 BERKELEY SC TRAINED SPOTTER
SEVEREAL SMALL TREES DOWN ALONG CROWN POINTE STREET.
TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1200388
JHPLocal storm report, Jun 13, 7:18 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
718 PM EDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM TSTM WND DMG 3 E SAINT STEPHEN 33.41N 79.86W
06/13/2012 BERKELEY SC PUBLIC
PUBLIC REPORTED ONE TREE DOWN IN SAINT STEPHEN. TIME
ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1200389
JHPLocal storm report, Jun 13, 7:50 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
750 PM EDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TSTM WND DMG 2 SE SHADOWMOSS 32.83N 80.05W
06/13/2012 CHARLESTON SC PUBLIC
TEN LARGE TREES DOWN AND FENCE DAMAGE NEAR WOODLAND
ROAD AND WAYNE SCOTT COURT. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS1200390
JHPSpecial weather statement, Jun 13, 8:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
849 PM EDT WED JUN 13 2012
GAZ088-SCZ040-042-140115-
ALLENDALE-HAMPTON-SCREVEN-
849 PM EDT WED JUN 13 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE
AND HAMPTON COUNTIES THROUGH 915 PM EDT...
AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES WEST OF LURAY...MOVING SOUTHWEST AT 20
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LURAY...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3264 8137 3272 8151 3282 8154 3289 8136
3282 8121
TIME...MOT...LOC 0049Z 059DEG 18KT 3283 8135The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:20 PM EDT | Special Weather Statement | CHS | Screven | 25 min |
| Jun 13, 9:44 PM EDT | Special Weather Statement | CHS | Jenkins | 31 min |
| Jun 14, 3:24 AM EDT | Small Craft Advisory | CHS | 3 days |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.